Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Apple Shape Body
Oct 19, 2005

Before I started taking ARVs I had a pear body shape (large hips, small top). After taking ARVs for more than a year I developed an apple shape body (my upper part of the body is larger) and my legs have gone very thin, my tummy large, my shoulders - larger. Is there any way to control this so that I can have my old body shape? I am also gaining alot of weight. I was so frustrated I stopped taking the ARVs for nine (9) months. I have started taking the ARVs again. My CD4 count has dropped from 583 to 222. Do you think I will be able to respond to the ARVs? Will my CD4 be able to go up again. The ARVs I am taking is Triomune. Please advise.

Response from Dr. Henry

Triomune containts D4T, 3TC and nevirapine. Of those the D4T has been linked the most to fat-related problems. If possible use of one of the generic products which uses AZT instead of D4T might be helpful. Exercise and diet can help some but these fat issues remain a major challenge. Many patients will gain 10+ pounds of fat during the first year on effective therapy for a variety of reasons. KH



Previous
facial wasting
Next
Antiretroviral drugs and the baby

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement